Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 36, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 20, 2012, 7:01 PM MST for Maricopa County, Arizona. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2012, 7:01 PM MST (02:01 UTC)
- Expired
- Aug 20, 2012, 8:00 PM MST
- In force
- 59 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 9 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:05 PM MST | TSTM WND DMG | 2 Wnw Chandler, AZ | NUMEROUS TREES DOWNED ACROSS CHANDLER FASHION CENTER NORTH PARKING LOT AND ALONG THE LOOP 101 NEAR CHANDLER BLVD. ESTIMATED TREE TRUNK DIAMETERS UPWARDS OF 12 INCHES AND ADDITIONAL DOWNED LIMBS NEAR 6 INCHES AT THE LARGEST. |
| Aug 20, 7:15 PM MST | TSTM WND DMG | 1 Wsw East Mesa, AZ | CARPORT BLOWN DOWN AND 2 TO 3 IN. TREE BRANCHES BROKEN AND HOUSE ROOF DAMAGED |
| Aug 20, 7:20 PM MST | TSTM WND DMG | 2 Wsw Chandler, AZ | TREES DOWN. CHANDLER BLVD AND THE 101 |
| Aug 20, 7:30 PM MST | TSTM WND DMG | 1 S Superstition Spring, AZ | TWENTY PLUS FOOT SECTION OF BLOCK WALL COMPLETELY BLOWN DOWN AT KIOWA AND ROSLYN ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 843 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631 WUUS55 KPSR 210201 SVRPSR AZC013-210300- /O.NEW.KPSR.SV.W.0036.120821T0201Z-120821T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 701 PM MST MON AUG 20 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...EAST MESA...TEMPE...MESA...GILBERT... CHANDLER... * UNTIL 800 PM MST * AT 654 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A COUPLE OF SEVERE THUNDERSTORMS JUST SOUTHWEST OF MESA FALCON FIELD AIRPORT...AND ANOTHER IN WEST CHANDLER NEAR AHWATUKEE. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARIZONA STATE UNIVERSITY...FIESTA MALL...TUMBLEWEED PARK...CHANDLER FASHION CENTER MALL...SAN TAN VILLAGE MALL...PHOENIX MESA GATEWAY AIRPORT AND QUEEN CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3323 11161 3323 11200 3343 11194 3347 11162 TIME...MOT...LOC 0200Z 013DEG 4KT 3339 11173 $$ HV
2 follow-up statements
094 WWUS55 KPSR 210229 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 729 PM MST MON AUG 20 2012 AZC013-210300- /O.CON.KPSR.SV.W.0036.000000T0000Z-120821T0300Z/ MARICOPA AZ- 729 PM MST MON AUG 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR CENTRAL MARICOPA COUNTY... THE SEVERE THUNDERSTORM WARNING FOR A LARGE PART OF THE PHOENIX SOUTHEAST VALLEY...INCLUDING CHANDLER...MESA...TEMPE...AND GILBERT CONTINUES UNTIL 8 PM. AT 735 PM ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING IN THE PHOENIX SOUTHEAST VALLEY WHICH COULD GO SEVERE WITH DAMAGING WINDS. THIS IS A DANGEROUS SITUATION. THERE WAS ALREADY ONE REPORT OF DAMAGING WINDS DESTROYING A CAR PORT IN MESA...9 MILES EAST OF DOWNTOWN. WATCH FOR FLYING DEBRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3323 11161 3323 11200 3343 11194 3347 11162 TIME...MOT...LOC 0226Z 013DEG 4KT 3336 11174 $$ HV
555 WWUS55 KPSR 210259 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 759 PM MST MON AUG 20 2012 AZC013-210307- /O.EXP.KPSR.SV.W.0036.000000T0000Z-120821T0300Z/ MARICOPA AZ- 759 PM MST MON AUG 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY WILL EXPIRE AT 800 PM MST... THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR PARTS OF THE PHOENIX SOUTHEAST VALLEY...INCLUDING CHANDLER...TEMPE...GILBERT AND MESA WAS ALLOWED TO EXPIRE AT 8 PM. THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE AREA THROUGH 9 PM... BUT BELOW SEVERE LIMITS. THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN LEADING TO URBAN FLOODING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3323 11161 3323 11200 3343 11194 3347 11162 TIME...MOT...LOC 0257Z 013DEG 4KT 3333 11175 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:00 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Aug 20, 3:00 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST MON AUG 20 2012 .SYNOPSIS... HIGH PRESSURE ALOFT REMAINS STRONG AND MOISTURE IS HIGH...AS SUCH ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE ARIZONA DESERTS TONIGHT. THE HIGH SHIFTS OFF TO THE EAST TUESDAY AS AN UPPER LOW APPROACHES THE CALIFORNIA COAST. THE LOW WILL MOVE INLAND AND ACROSS THE DESERT SOUTHWEST LEADING TO A SIGNIFICANT INCREASE IN SHOWERS AND THUNDERSTORMS BEGINNING TUESDAY AND CONTINUING THROUGH THURSDAY. THE BEST THREAT FOR THUNDERSTORMS WILL BE WEDNESDAY AFTERNOON AND EVENING. ALONG WITH THE INCREASING THUNDERSTORM CHANCES...COOLER TEMPERATURES CAN BE EXPECTED DURING THE MIDWEEK TIME FRAME....BEFORE A DRYING TREND AND RESUMPTION OF NEAR AVERAGE TEMPERATURES BY THE WEEKEND. && .DISCUSSION... DESPITE THE PRESENCE OF AN UPPER LEVEL CAP IN THE 12Z PHOENIX SOUNDING...DUE TO A SUBSIDENCE INVERSION...ISOLATED CONVECTION HAS BEGUN TO BREAK OUT AT 2 PM OVER THE LOWER DESERTS BOTH WEST AND SOUTH OF THE GREATER PHOENIX AREA. A FEW STRONG STORMS WERE DEVELOPING OVER NRN LA PAZ AND NWRN MARICOPA COUNTY...NEARLY UNDER THE CENTER OF THE UPPER LEVEL ANTICYCLONE. TEMPERATURES WERE RUNNING A COUPLE DEGREES WARMER THAN YESTERDAY AND WITH SURFACE DEWPOINTS STILL IN THE MID 60S TO NEAR 70...THERE IS SUFFICIENT INSTABILITY AND CAPE TO SUPPORT SOME STRONG STORMS DESPITE LACK OF UPPER LEVEL SUPPORT. STEERING WINDS THIS EVENING WILL REMAIN WEAK...AND SOMEWHAT FROM THE NORTH...SO STORMS WILL TAKE THEIR TIME MOVING OFF THE HIGHER TERRAIN AND DOWN INTO THE CENTRAL DESERTS. THERE DOES APPEAR TO BE MORE CONVECTION ALSO ALONG THE RIM AND MOISTURE REMAINS HIGH OVER THE DESERTS SO THERE WILL BE AT LEAST A SLIGHT CHANCE FOR STORMS TONIGHT ACROSS SOUTH CENTRAL ARIZONA. MODEL GUIDANCE CONTINUES TO SUGGEST THAT THERE WILL BE A SIGNIFICANT UPRAMPING IN CONVECTIVE CHANCES STARTING TUESDAY...CONTINUING INTO WEDNESDAY AND THURSDAY WITH THE BEST THREAT FOR HEAVY RAIN AND POSSIBLE SEVERE WEATHER TO OCCUR WEDNESDAY AFTERNOON AND EVENING ACROSS THE ARIZONA DESERTS. UPPER LEVEL PACIFIC TROUGH STARTS TO MOVE INLAND ALONG THE WEST COAST TUESDAY AFTERNOON...AND THE SOUTHERN PORTION OF THE TROF SPLITS OFF AND SLOWS NEAR THE SRN CALIFORNIA COAST. SLY FLOW AHEAD OF THE TROF ADVECTS A FRESH BATCH OF MOISTURE INTO ARIZONA WITH A TONGUE OF PWAT IN EXCESS OF 2 INCHES SPREADING NORTH AND INTO THE CENTRAL AZ DESERTS BY TUESDAY AFTERNOON. WITH ML CAPE WELL IN EXCESS OF 1000 J/KG INSTABILITY WILL BE HIGH. STEERING FLOW BECOMES SOUTH/SOUTHWEST WHICH IS NOT OPTIMAL...BUT DYNAMICS WILL START TO INCREASE AS WIND FIELDS ALOFT SLOWLY STRENGTHEN SO POPS WILL INCREASE TUESDAY INTO TUESDAY NIGHT AND INTO THE 20-30 PERCENT RANGE. LOCALLY HEAVY RAINS WILL BE POSSIBLE TUESDAY ALONG WITH STRONG AND GUSTY OUTFLOW WINDS. OVER THE PAST FEW MODEL RUNS THE GUIDANCE HAS HAD TROUBLE LOCKING IN ON THE TIMING ISSUES WITH THE APPROACHING PACIFIC LOW. INITIALLY THE ECMWF WAS MUCH SLOWER HOWEVER THE CURRENT 12Z MODEL RUNS HAVE FLIP FLOPPED AND NOW THE GFS IS A BIT SLOWER THAN THE EUROPEAN. BY WEDNESDAY AFTERNOON THE GFS HAS THE TROF AXIS JUST WEST OF 120W WHERE THE ECMWF HAS THE AXIS JUST EAST OF 120W. IN EITHER CASE THE NET RESULT WILL BE VERY ACTIVE WEATHER ACROSS THE CWA WED AFTERNOON AND OVERNIGHT WEDNESDAY NIGHT. WIND FIELDS ALOFT ARE MUCH STRONGER...THE RIGHT ENTRANCE REGION OF A 50KT JET MOVES ACROSS THE LOWER DESERTS...UPPER DIFLUENCE BECOMES MUCH MORE PROMINENT AND MOISTURE/INSTABILITY REMAIN QUITE HIGH. WE ARE LOOKING AT A TRANSITION TYPE EVENT WITH A DECENT CHANCE FOR SEVERE WEATHER ALONG WITH HEAVY RAIN AND FLOODING ISSUES. BY EARLY EVENING WED NIGHT POPS WILL RANGE FROM 40-50 PERCENT ACROSS MUCH OF SOUTH CENTRAL AZ AND A CHANCE FOR STORMS WILL PERSIST OVERNIGHT AND INTO THE DAY THURSDAY. THERE WILL BE A THREAT FOR HEAVY RAIN...FLOODING...GUSTY WET MICROBURST WINDS AND SMALL TO MODERATE HAIL. ON THURSDAY THE UPPER LOW CENTER TRACKS ACROSS NORTHERN ARIZONA AND THERE WILL BE A LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY SOUTH CENTRAL ARIZONA. ATTM TEMP TRENDS HAVE HIGHS WEDNESDAY LOWERING INTO THE UPPER 90S TO THE LOW TRIPLE DIGITS...THEN DROPPING A FEW MORE DEGREES THURSDAY TO WELL BELOW NORMAL. HOWEVER SHOULD WIDESPREAD CONVECTION WITH HEAVY RAIN OCCUR WEDNESDAY...THURSDAY COULD BE QUITE CLOUDY AND SHOWERY AND MUCH COOLER THAN EXPECTED. HIGHS MAY STRUGGLE TO REACH THE MID 90S AND THUNDERSTORM CHANCES WOULD BE DIMINISHED. IT WILL BE INTERESTING TO SEE HOW IT ALL PLAYS OUT. WESTERLY FLOW AND A GRADUAL DRYING TREND WILL COMMENCE BY THE END OF THE WEEK...AND CONTINUE THROUGH THE WEEKEND. OUTSIDE OF HIGHER TERRAIN LOCATIONS EAST OF PHOENIX...SEE LITTLE IMPETUS FOR PRECIPITATION WITH MONSOON ACTIVITY SHIFTING ALMOST EXCLUSIVELY INTO NEW MEXICO. AS SUCH...HAVE CUT POPS AT OR BELOW CLIMATOLOGY WITH NO WEATHER MENTION...WHILE INCREASING TEMPERATURES BACK TO NEAR AVERAGE LEVELS. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... SCATTERED MID TO HIGH-LEVEL CIGS TO PREVAIL THROUGH THE TAF PERIOD AT ALL TERMINALS. STILL EXPECT CONVECTIVE ACTIVITY TO STAY WELL EAST AND NORTH OF THE TAF SITES...WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OR OUTFLOWS AFFECTING THE TERMINALS. WINDS WILL BE MAINLY LIGHT AND FOLLOW TYPICAL DIURNAL PATTERNS. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... MOSTLY CLEAR SKIES THROUGH THIS EVENING WITH GENERALLY SOUTH TO SOUTHEAST WINDS THROUGH THE TAF PERIOD. INCREASED SOUTHERLY WINDS WITH GUSTS UP TO 20KTS POSSIBLE IN THE AFTERNOON FOR KBLH. SOME SCT CIRRUS CIGS ARE POSSIBLE LATE TONIGHT AND EARLY TUE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... A DRYING TREND IS EXPECTED TO BEGIN ON THURSDAY...THEN CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK AS WESTERLY FLOW BECOMES ESTABLISHED OVER THE REGION...PULLING DRIER AIR INTO THE REGION. THURSDAY WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE GREATEST ACTIVITY FROM PHOENIX EASTWARD. THUNDERSTORM ACTIVITY WILL LIKELY DIMINISH TO JUST VERY ISOLATED ACTIVITY OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX FROM SATURDAY ONWARD THROUGH MONDAY. GOOD TO VERY GOOD NIGHTTIME HUMIDITY RECOVERIES ON THURSDAY ARE EXPECTED TO FALL INTO THE FAIR TO GOOD RANGE FROM SATURDAY THROUGH MONDAY. WINDS WILL REMAIN ON THE LIGHT SIDE AND GENERALLY FOLLOW NORMAL DIURNAL PATTERNS....EXCEPT NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB/MO AVIATION...PERCHA/KUHLMAN FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 20, 4:44 AM MST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 444 AM MST MON AUG 20 2012 AZZ021>023-026>028-211200- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 444 AM MST MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY HAZARDS ARE GUSTY WINDS WITH BLOWING DUST...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. DAILY HAZARDS WILL INCLUDE LIGHTNING...GUSTY WINDS...LOCALIZED BLOWING DUST...AND PERIODS OF HEAVY RAIN POTENTIALLY LEADING TO FLOODING. THE MOST ACTIVE DAY WITH AN ORGANIZED SEVERE WEATHER THREAT LOOKS TO BE WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. AZZ024-211200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 444 AM MST MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS ARE GUSTY WINDS AND PERIODS OF HEAVY RAINFALL LEADING TO FLASH FLOODING OF LOW LYING AREAS AND NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CONTINUED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THURSDAY...WITH LESSER CHANCES BY THE END OF THE WEEK AND WEEKEND. THE PRIMARY THREATS WILL BE LIGHTNING...GUSTY WINDS...AND HEAVY RAINFALL POTENTIALLY LEADING TO FLOODING. THE MOST ACTIVE DAY WITH AN ORGANIZED SEVERE WEATHER THREAT LOOKS TO BE WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. AZZ020-025-CAZ031>033-211200- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 444 AM MST MON AUG 20 2012 /444 AM PDT MON AUG 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. DAILY HAZARDS WILL INCLUDE LIGHTNING...GUSTY WINDS...LOCALIZED BLOWING DUST...PERIODS OF HEAVY RAINFALL. A MORE ORGANIZED SEVERE WEATHER THREAT MAY EXIST ON WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAYS. CAZ030-211200- JOSHUA TREE NATIONAL PARK- 444 AM PDT MON AUG 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. DAILY HAZARDS WILL INCLUDE LIGHTNING...GUSTY WINDS...LOCALIZED BLOWING DUST...PERIODS OF HEAVY RAINFALL. A MORE ORGANIZED SEVERE WEATHER THREAT MAY EXIST ON WEDNESDAY...WITH POSSIBLE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 20, 5:05 PM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST MON AUG 20 2012
AZZ024-210100-
GILA AZ-
505 PM MST MON AUG 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 600 PM MST
AT 458 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF CHRISTMAS...MOVING SOUTH AT 5
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
STATE ROUTE 77...
PORTIONS OF RURAL SOUTHERN GILA COUNTY...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3311 11068 3308 11072 3304 11074 3301 11077
3307 11082 3323 11088 3327 11077 3316 11066
3314 11067
TIME...MOT...LOC 0004Z 338DEG 3KT 3319 11080
NOLTELocal storm report, Aug 20, 5:21 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD SALOME 33.78N 113.62W
08/20/2012 LA PAZ AZ LAW ENFORCEMENT
FLOODING AND FLASH FLOODING IN WASHES IN AND AROUND
SALOME
&&
EVENT NUMBER PSR1200253
PSRLocal storm report, Aug 20, 5:23 PM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
523 PM MST MON AUG 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD HARCUVAR 33.77N 113.66W
08/20/2012 LA PAZ AZ LAW ENFORCEMENT
FLOODING AND FLASH FLOODING IN THE WASHES IN AND AROUND
HARCUVAR
&&
EVENT NUMBER PSR1200254
PSRSpecial weather statement, Aug 20, 5:43 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 543 PM MST MON AUG 20 2012 AZZ021-210130- LA PAZ AZ- 543 PM MST MON AUG 20 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 630 PM MST AT 536 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR QUARTZSITE...SLOWLY MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... QUARTZSITE... INTERSTATE 10... STATE ROUTE 95... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3359 11436 3385 11429 3382 11404 3356 11409 TIME...MOT...LOC 0042Z 085DEG 4KT 3366 11416 NOLTE
Special weather statement, Aug 20, 6:42 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 642 PM MST MON AUG 20 2012 AZZ023-028-210215- PINAL AZ-MARICOPA AZ- 642 PM MST MON AUG 20 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA NEAR AHWATUKEE AND WEST CHANDLER UNTIL 715 PM MST AT 635 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AHWATUKEE...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM... IN ADDITION TO HEAVY RAINFALL. ADDITIONAL STORMS MAY DEVELOP NEARBY THIS EVENING. SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3335 11186 3316 11191 3324 11212 3340 11201 TIME...MOT...LOC 0141Z 300DEG 4KT 3327 11197 HV
Special weather statement, Aug 20, 6:53 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 653 PM MST MON AUG 20 2012 AZZ023-024-028-210230- PINAL AZ-MARICOPA AZ- 653 PM MST MON AUG 20 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA NEAR FALCON FIELD AIRPORT AND NEARBY AREAS UNTIL 730 PM MST AT 645 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MESA...MOVING SOUTHEAST AT 5 MPH. THUNDERSTORMS DEVELOPING BETWEEN FALCON FIELD AIRPORT AND THE SUPERSTITION SPRINGS MALL COULD PRODUCE 40 TO 50 MPH WINDS...STRONG ENOUGH TO BRING DOWN POWER LINES. VERY HEAVY RAIN AND LOCALIZED FLOODING IS POSSIBLE. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3349 11155 3323 11157 3328 11184 3346 11182 TIME...MOT...LOC 0151Z 293DEG 4KT 3341 11171 HV
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:05 PM MST | Special Weather Statement | PSR | 55 min | |
| Aug 20, 5:43 PM MST | Special Weather Statement | PSR | La Paz | 47 min |
| Aug 20, 6:01 PM MST | Flash Flood Warning | PSR | La Paz | 89 min |
| Aug 20, 6:42 PM MST | Special Weather Statement | PSR | Maricopa | 33 min |
| Aug 20, 6:53 PM MST | Special Weather Statement | PSR | 37 min | |
| Aug 20, 6:57 PM MST | Areal Flood Advisory | PSR | Maricopa | 62 min |
| Aug 20, 7:11 PM MST | Blowing Dust Advisory | PSR | 81 min | |
| Aug 20, 7:21 PM MST | Flash Flood Warning | PSR | Maricopa | 114 min |
| Aug 21, 2:17 PM MST | Special Weather Statement | PSR | Gila | 43 min |
| Aug 21, 3:51 PM MST | Special Weather Statement | PSR | La Paz | 39 min |
| Aug 21, 4:18 PM MST | Areal Flood Advisory | PSR | Gila | 117 min |
| Aug 21, 4:42 PM MST | Areal Flood Advisory | PSR | La Paz | 93 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.